Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 8, 2009, 4:54 PM EDT for Jefferson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2009, 4:54 PM EDT (20:54 UTC)
- Expired
- May 8, 2009, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, KY
The radar
The Louisville radar (KLVX), 30 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 96 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 082054
FFWLMK
KYC111-082345-
/O.NEW.KLMK.FF.W.0003.090508T2054Z-090508T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT FRI MAY 8 2009
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
* UNTIL 745 PM EDT
* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
MATTHEWS...SHIVELY...PROSPECT...MIDDLETOWN...LYNDON...JEFFERSONTOWN
AND ANCHORAGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ARE POSSIBLE IN
LOUISVILLE WITH A SECOND AREA OF THUNDERSTORMS EXPECTED TO ENTER THE
METRO BY 6 PM EDT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 3838 8564 3827 8541 3811 8546 3808 8557
3808 8574 3804 8589 3800 8595 3801 8596
3806 8591 3818 8591 3824 8585 3827 8584
3829 8580 3827 8574 3829 8569 3833 8566
$$
JBS4 follow-up statements
000
WGUS73 KLMK 082114
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
514 PM EDT FRI MAY 8 2009
KYC111-082345-
/O.CON.KLMK.FF.W.0003.000000T0000Z-090508T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
514 PM EDT FRI MAY 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
JEFFERSON COUNTY...
AT 506 PM EDT...LOCAL MEDIA REPORTED VEHICLES STRANDED AT FLOYD AND
HILL STREETS IN LOUISVILLE.
WHILE RAINFALL WAS LIGHT ACROSS LOUISVILLE AT THIS TIME...NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED ADDITIONAL HEAVY RAINS
MOVING IN FROM THE WEST COULD PROVIDE ANOTHER QUICK HALF INCH OF
RAIN ON TOP OF THAT ALREADY RECEIVED. THE HEAVIEST OF THIS
ADDITIONAL RAIN IS EXPECTED TO REACH THE METRO BY 6 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM EDT
FRIDAY EVENING FOR SOUTH CENTRAL INDIANA AND KENTUCKY.
&&
LAT...LON 3838 8564 3827 8541 3811 8546 3808 8557
3808 8574 3804 8589 3800 8595 3801 8596
3806 8591 3818 8591 3824 8585 3827 8584
3829 8580 3827 8574 3829 8569 3833 8566
$$
JBS000
WGUS73 KLMK 082203
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
603 PM EDT FRI MAY 8 2009
KYC111-082345-
/O.CON.KLMK.FF.W.0003.000000T0000Z-090508T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
603 PM EDT FRI MAY 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
JEFFERSON COUNTY...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY MOVING ACROSS THE CITY OF LOUISVILLE.
THE HEAVIEST PRECIPITATIOH FROM THIS FINAL ROUND OF STORMSWAS
GENERALLY NORTH OF INTERSTATE 64 AND EAST OF INTERSTATE 65.
THIS RAINFALL WILL PRODUCE ANOTHER ROUND OF RISING WATER ON AREA
CREEKS AND LOW-LYING LAND. SOME ROADWAYS WILL LIKELY HAVE WATER
COVERING THEM FOR A PERIOD OF TIME AS AN ADDITIONAL 1/2 TO 1 INCH OF
RAIN FALLS BY 7 PM EDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
MATTHEWS...SHIVELY...PROSPECT...MIDDLETOWN...LYNDON...LOUISVILLE...
JEFFERSONTOWN AND ANCHORAGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DONT BE A
STATISTIC...TURN AROUND...DONT DROWN.
&&
LAT...LON 3838 8564 3827 8541 3811 8546 3808 8557
3808 8574 3804 8589 3800 8595 3801 8596
3806 8591 3818 8591 3824 8585 3827 8584
3829 8580 3827 8574 3829 8569 3833 8566
$$
JBS000
WGUS73 KLMK 082204 CCA
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
604 PM EDT FRI MAY 8 2009
KYC111-082345-
/O.CON.KLMK.FF.W.0003.000000T0000Z-090508T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
604 PM EDT FRI MAY 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
JEFFERSON COUNTY...
AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING HEAVY MOVING ACROSS THE CITY OF LOUISVILLE.
THE HEAVIEST PRECIPITATION FROM THIS FINAL ROUND OF STORMS WAS
GENERALLY NORTH OF INTERSTATE 64 AND EAST OF INTERSTATE 65.
THIS RAINFALL WILL PRODUCE ANOTHER ROUND OF RISING WATER ON AREA
CREEKS AND LOW-LYING LAND. SOME ROADWAYS WILL LIKELY HAVE WATER
COVERING THEM FOR A PERIOD OF TIME AS AN ADDITIONAL 1/2 TO 1 INCH OF
RAIN FALLS BY 7 PM EDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
MATTHEWS...SHIVELY...PROSPECT...MIDDLETOWN...LYNDON...LOUISVILLE...
JEFFERSONTOWN AND ANCHORAGE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DONT BE A
STATISTIC...TURN AROUND...DONT DROWN.
&&
LAT...LON 3838 8564 3827 8541 3811 8546 3808 8557
3808 8574 3804 8589 3800 8595 3801 8596
3806 8591 3818 8591 3824 8585 3827 8584
3829 8580 3827 8574 3829 8569 3833 8566
$$
JBS000
WGUS73 KLMK 082346
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
746 PM EDT FRI MAY 8 2009
KYC111-082351-
/O.EXP.KLMK.FF.W.0003.000000T0000Z-090508T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON KY-
746 PM EDT FRI MAY 8 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EDT FOR JEFFERSON
COUNTY...
LOUISVILLE METRO OFFICIALS REPORT THAT ALL ROADS THAT HAD BEEN
CLOSED IN TOWN DUE TO HIGH WATER HAVE NOW REOPENED. WITH NO
ADDITIONAL RAINFALL EXPECTED...ANY PONDED WATER THAT REMAINS IN
LOW-LAND AREAS SHOULD RECEDE SHORTLY...SO THE FLASH FLOOD WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 3838 8564 3827 8541 3811 8546 3808 8557
3808 8574 3804 8589 3800 8595 3801 8596
3806 8591 3818 8591 3824 8585 3827 8584
3829 8580 3827 8574 3829 8569 3833 8566
$$
JBSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 8, 3:41 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 8, 3:41 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 PM EDT FRI MAY 8 2009
.SHORT TERM (TONIGHT AND SATURDAY)...
LATE THIS AFTERNOON INTO THE EVENING HOURS...THE MCS CURRENTLY
OVER OUR AREA WILL CONTINUE TO MOVE EAST OVER THE FORECAST AREA
(FA) THROUGH THIS EVENING. THE MAIN THREATS FROM THIS SYSTEM AS IT
STANDS NOW WILL BE DAMAGING WINDS ASSOCIATED WITH THE COMMA HEAD
OF THE MCS...AND FLASH FLOODING/RIVER FLOODING FROM HEAVY RAINS
WITH THIS SYSTEM. WILL CONTINUE TO MONITOR FOR MORE OF A SEVERE
THREAT ALONG THE LEADING EDGE OF MCS ALTHOUGH THE SYSTEM HAS NOT
HAD FAVORABLE EVOLUTION OVER THE LAST HOUR. SEVERE WATCH 268 FOR
SOUTH CENTRAL INDIANA AND CENTRAL KY WILL REMAIN IN EFFECT THROUGH
0Z AS THE SYSTEM PASSES.
AS FOR THE FLOODING THREAT...HAVE EXPANDED THE FLASH FLOOD WATCH
AREA TO INCLUDE THE ENTIRE FA. BASED ON RADAR ESTIMATES UPSTREAM
FROM PAH...1 TO 2 INCHES OF RAIN HAS FALLEN WITH THIS SYSTEM WHICH
WILL BE ENOUGH TO TRIGGER FLASH FLOOD WARNINGS OVER MOST LOCATIONS
IN OUR FA. FLASH FLOOD GUIDANCE IS LOWEST IN SOUTH CENTRAL KY
WHICH HAS HAD THE MOST RAINFALL OVER THE LAST COUPLE OF DAYS.
HOWEVER...OVER NORTH CENTRAL KY AND SOUTHERN INDIANA...FLASH
FLOODING WILL BE POSSIBLE ALSO AS A DOUBLE SHOT OF RAIN FROM THE
LEADING EDGE OF MCS AND COMMA HEAD WILL PASS OVER THIS AREA.
ALTHOUGH THE SEVERE THREAT WILL DIMINISH LATER THIS EVENING AFTER
THE COMMA HEAD PASSES...HEAVY RAINS WILL CONTINUE THROUGH ABOUT
2AM TO 4AM EDT.
TOMORROW PRECIP WILL LIGHTEN IN INTENSITY AND GRADUALLY TAPER OFF
EARLY IN THE DAY. HIGH TEMPS WILL BE IN THE LOW 70S.
.LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
SATURDAY NIGHT THROUGH TUESDAY...
SATURDAY NIGHT LOOKS TO DRY OUT AS A THE FRONT STALLS OUT OVER
SOUTHERN TN AND NORTHERN NS/AL/GA. A WAVE WILL RIDE ALONG THIS FRONT
SUNDAY AND SUNDAY NIGHT. THOUGH THE MAIN PRECIPITATION ASSOCIATED
WITH THIS WAVE WILL BE SOUTH OF THE FORECAST AREA...MODELS OVER THE
LAST FEW RUNS ARE HINTING AT SHOWERS MAKING IT UP INTO THE SOUTHERN
PART OF THE CWA ON SUNDAY AFTERNOON/EVENING. THIS IS SUPPORTED AS
WELL BY ENSEMBLES. THEREFORE HAVE INSERTED SLIGHT CHANCE POPS FOR
THIS TIME FRAME...MAINLY FOR SOUTH OF THE BLUEGRASS PARKWAY. AFTER
THIS...THE GFS IS HINTING AT SOME PRECIPITATION ON MONDAY AND
TUESDAY. HOWEVER THIS IS NOT SUPPORTED BY THE EUROPEAN OR ENSEMBLES
SO HAVE LEFT THE CURRENTLY DRY FORECAST GOING.
HIGH TEMPERATURES SUNDAY WILL BE IN THE MID TO UPPER 60S AREAWIDE. A
GRADUAL WARMING TREND WILL BE ON TAP MONDAY AND TUESDAY WITH HIGHS
WARMING BACK TO THE LOWER TO MID 70S.
WEDNESDAY THROUGH FRIDAY...
THE MODELS ARE IN GOOD AGREEMENT THAT A SURFACE CYCLONE WILL DEVELOP
OVER CANADA AND SWING A COLD FRONT THROUGH THE FORECAST AREA
WEDNESDAY/THURSDAY TIME FRAME. WITH SOME TIMING DIFFERENCES IN THE
MODELS...HAVE NOT MADE MANY CHANGES TO THE EXTENDED FORECAST. THERE
WILL BE CHANCES FOR SHOWERS AND THUNDERSTORMS FROM WEDNESDAY
AFTERNOON THROUGH FRIDAY. AHEAD OF THIS FRONTAL PASSAGE HIGH
TEMPERATURES WILL CONTINUE TO RISE WITH HIGHS IN THE UPPER 70S AND
LOWS IN THE UPPER 50S TO LOWER 60S.
&&
.AVIATION (18Z TAFS)...
MAIN TAF CONCERN WILL BE AN MCS OVER WESTERN KY/SW INDIANA TO MAKE
IT/S WAY INTO THE TAF SITES HERE THIS AFTERNOON STARTING AROUND 20Z
AT BWG. HAVE INCLUDED TEMPO GROUPS WITH IFR CONDITIONS FOR ALL TAF
SITES HIGHLIGHTING THE T-STORM THREAT WITH HIGH WINDS BEING OF
GREATEST CONCERN WITH THESE STORMS...ALTHOUGH HAIL AND AN ISLD
TORNADO WILL ALSO BE POSSIBLE. WILL MAKE TAF AMENDS WITH MORE
DETAILED WIND THREAT AS STORMS DRAW NEAR. SOME ISLD T-STORMS MAY
AFFECT THE TAF SITES BEFORE THE MAIN COMPLEX SO HAVE INDICATED THAT
WITH VCTS IN THE TAFS.
OVERNIGHT EXPECT MOSTLY HEAVY RAIN ACROSS THE TAF SITES FROM THE
REMNANTS OF THE MCS AS WELL AS CONTINUED MVFR CIGS. WINDS WILL
SHIFT FROM SSW TO W BY TOMORROW MORNING.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR INZ076>079-083-
084-089>092.
&&
SHORT TERM...AML
LONG TERM....EES
AVIATION.....AMLHazardous weather outlook, May 8, 4:13 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 413 PM EDT FRI MAY 8 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-092015- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 413 PM EDT FRI MAY 8 2009 /313 PM CDT FRI MAY 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE OVER THE AREA TONIGHT. THE MAIN THREAT FROM THESE STORMS WILL BE FLOODING AS HEAVY RAINS TRAIN OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. EXPECT 1 TO 2 INCHES OF RAINFALL WITH LOCALLY HIGHER AMOUNTS POSSIBLE. DRIVERS SHOULD USE CAUTION ESPECIALLY AT NIGHT WHEN FLOOD WATERS ARE HARD TO SPOT. IN ADDITION TO FLOODING...SOME STORMS MAY BE SEVERE EARLY THIS EVENING WITH THE MAIN SEVERE THREAT BEING DAMAGING WINDS. SMALL HAIL AND CLOUD-TO-GROUND LIGHTNING WILL ALSO ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A COLD FRONT WILL PUSH SOUTHWARD THROUGH THE REGION ON SATURDAY BRINGING A GOOD CHANCE OF THUNDERSTORMS TO THE AREA EARLY IN THE DAY. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY RAINS...GUSTY WINDS AND LIGHTNING. ANOTHER WEATHER SYSTEM IS FORECAST TO AFFECT THE AREA ON WEDNESDAY AND THURSDAY. THIS SYSTEM LOOKS TO BRING ANOTHER ROUND OF THUNDERSTORMS TO THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO CALL IN ANY INSTANCES OF DAMAGING WINDS...HAIL...OR FLOODING TONIGHT. AML
In the hours before
Special weather statement, May 8, 3:41 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 341 PM EDT FRI MAY 8 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-082145- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 341 PM EDT FRI MAY 8 2009 /241 PM CDT FRI MAY 8 2009/ ...VERY HEAVY RAINS IN STORE FOR CENTRAL KENTUCKY AND SOUTHERN INDIANA... RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR WITH THUNDERSTORMS MOVING THROUGH THE AREA THROUGH EARLY EVENING. THIS WILL CAUSE GREATLY REDUCED VISIBILITY DURING THE AFTERNOON AND EVENING COMMUTE...AS WELL AS STREET FLOODING AND A RAPID RISE OF SMALL CREEKS AND RIVERS. THE STORMS ARE PART OF A LARGE AREA OF STORMS...RESEMBLING AN INLAND HURRICANE...THAT WERE RACING EASTWARD AT 60 MPH THROUGH THE OHIO RIVER VALLEY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR CENTRAL KENTUCKY AND SOUTHERN INDIANA THROUGH SATURDAY MORNING. MOST FLASH FLOOD FATALITIES OCCUR IN AUTOMOBILES. IF YOU OBSERVE WATER COVERING ROADWAYS...DO NOT DRIVE THROUGH IT. TURN AROUND...DONT DROWN. JBS
Local storm report, May 8, 3:59 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0358 PM HEAVY RAIN LEAVENWORTH 38.20N 86.35W
05/08/2009 E1.32 INCH CRAWFORD IN CO-OP OBSERVER
RAINFALL MEASURED OVER A 45 MINUTE PERIOD THIS
AFTERNOON.
&&
EVENT NUMBER LMK0900417
FOSTERSpecial weather statement, May 8, 4:12 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 412 PM EDT FRI MAY 8 2009 INZ076>078-083-084-089>092-KYZ023>025-028>030-082315- ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY- HARDIN KY-BULLITT KY-JEFFERSON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER... MARENGO...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE... HAWESVILLE...HARDINSBURG...BRANDENBURG...ELIZABETHTOWN... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE 412 PM EDT FRI MAY 8 2009 /312 PM CDT FRI MAY 8 2009/ ...HIGH WINDS HEADING TOWARD SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY... A SMALL SCALE INTENSE AREA OF LOW PRESSURE WILL MOVE INTO SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY BETWEEN 5 PM AND 7 PM EDT. WINDS WILL INCREASE WITH THE APPROACH AND PASSAGE OF THIS LOW CENTER WITH GUSTS UP TO 50 MPH. MORE HEAVY RAIN WILL OCCUR AS WELL WITH AN ADDITIONAL INCH IN SOME AREAS. STRONGER WINDS ASSOCIATED WITH THUNDERSTORMS MAY OCCUR WITH GUSTS EXCEEDING 60 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. KIRKPATRICK
Local storm report, May 8, 4:40 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
440 PM EDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG CENTER 37.13N 85.68W
05/08/2009 METCALFE KY LAW ENFORCEMENT
VERY LARGE TREES DOWNED ALONG HIGHWAY 1243.
&&
EVENT NUMBER LMK0900418
FOSTERLocal storm report, May 8, 4:51 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
451 PM EDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG KNOB LICK 37.08N 85.68W
05/08/2009 METCALFE KY PUBLIC
TREES WERE DOWNED ALONG HIGHWAY 70 AT 8202 SULPHUR WELL
KNOB LICK ROAD. A BUILDING WAS ALSO IN THE ROADWAY.
&&
EVENT NUMBER LMK0900419
FOSTERLocal storm report, May 8, 4:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT FRI MAY 08 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0422 PM FLASH FLOOD MORGANTOWN 37.22N 86.70W
05/08/2009 BUTLER KY CO-OP OBSERVER
WATER WAS RUNNING THROUGH THE TUCKS APARTMENTS ON SAW
MILL ROAD.
&&
EVENT NUMBER LMK0900420
FOSTERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 5:01 AM EDT | Severe Thunderstorm Warning | LMK | Edmonson, Hart | 44 min |
| May 8, 5:03 AM EDT | Severe Thunderstorm Warning | LMK | Logan, Simpson | 42 min |
| May 8, 1:53 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 22 min |
| May 8, 2:43 PM EDT | Flash Flood Watch | LMK | Anderson, Bourbon, Breckinridge, Bullitt, Clark, Fayette and 20 more | 6 hr |
| May 8, 4:10 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Monroe | 15 min |
| May 8, 4:22 PM EDT | Areal Flood Advisory | LMK | Butler, Grayson, Ohio | 3 hr |
| May 8, 4:23 PM EDT | Tornado Warning | LMK | Allen, Monroe | 22 min |
| May 8, 4:34 PM EDT | Flash Flood Warning | LMK | Marion, Taylor, Washington | 3 hr |
| May 8, 4:43 PM EDT | Areal Flood Advisory | LMK | Green, Hardin, Hart, Larue | 3 hr |
| May 8, 4:55 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 35 min |
| May 8, 4:57 PM EDT | Flash Flood Warning | LMK | Casey, Garrard, Lincoln | 3 hr |
| May 8, 5:01 PM EDT | Flash Flood Warning | LMK | Boyle | 119 min |
| May 8, 5:08 PM EDT | Flash Flood Warning | LMK | Clark, Madison | 3 hr |
| May 8, 5:12 PM EDT | Tornado Warning | LMK | Madison | 18 min |
| May 8, 5:19 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 15 min |
| May 8, 6:47 PM EDT | Areal Flood Advisory | LMK | Oldham | 58 min |
| May 8, 7:04 PM EDT | Flash Flood Warning | LMK | Boyle | 56 min |
| May 8, 7:47 PM EDT | River Flood Warning | LMK | Ohio | 50 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.